Hail, Gilmer
- When
- May 2, 11:15 PM EST to 11:18 PM EST
- Where
- Gilmer County, 3 mi N of Ellijay
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.750, -84.483
The public reported penny-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 2, 9:05 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT TUE MAY 2 2006 .UPDATE... WIDELY SCATTERED THUNDERSTORMS DEVELOPED IN THE TENNESSEE VALLEY THIS EVENING IN AN AREA OF MOISTURE CONVERGENCE. A WEAK UPPER LEVEL TROUGH ALSO CONTRIBUTED SOME LIFT. THE UPPER TROUGH WILL CONTINUE MOVING INTO GEORGIA...BUT THERE IS DOUBT ABOUT WHETHER MOISTURE CONVERGENCE WILL BE AS STRONG IN GEORGIA AS IT WAS UPSTREAM. HAVE OPTED TO RAISE POPS SLIGHTLY IN THE EXTREME NORTHERN COUNTIES OF GEORGIA JUST AHEAD OF THE AREA OF THUNDERSTORMS...AND MAINTAIN THE 20 PERCENT POPS ACROSS THE REST OF NORTH GEORGIA SIMPLY BECAUSE WE CANNOT RULE OUT THE OCCURRENCE OF PRECIP OVERNIGHT. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE && 15
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 PM EDT TUE MAY 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 903 PM EDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS EVENING. .SYNOPSIS... A SERIES OF WEAK DISTURBANCES COUPLED WITH INCREASING LOW LEVEL MOISTURE AND INSTABILITIES WILL RESULT IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS NORTH ALABAMA AND TENNESSEE THIS EVENING. THESE STORMS WILL MOVE TO THE EAST...SOUTHEAST AND A FEW STORMS WILL PUSH INTO NORTH GEORGIA DURING THE EVENING HOURS TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... LOW LEVEL MOISTURE AND MODERATE INSTABILITIES WILL CONTINUE TO POOL ACROSS NORTH GEORGIA THIS EVENING...WITH THE GREATER INSTABILITIES OVER NORTHWEST GEORGIA AND GRADUALLY DIMINISHING EASTWARD TOWARD NORTHEAST GEORGIA. THE STRONGER STORMS WOULD BE EXPECTED ACROSS MAINLY NORTHWEST AND NORTH CENTRAL GEORGIA WHERE THE GREATER INSTABILITIES WILL BE FOCUSED. THE THREAT OF STRONG THUNDERSTORMS WILL GREATLY DIMINISH BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND THE UPPER DISTURBANCES WEAKENING AS THEY PUSH FURTHER EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY THROUGH SATURDAY WITH FRIDAY AND SATURDAY BEING THE MOST LIKELY DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 856 PM EDT TUE MAY 2 2006 GAZ008-030145- 856 PM EDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UNION COUNTY UNTIL 945 PM EDT... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEWNER...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UNION COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE NOTTELY AND BLAIRSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 944 PM EDT TUE MAY 2 2006 GAZ008-009-030215- 944 PM EDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UNION AND TOWNS COUNTIES UNTIL 1015 PM EDT... AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST OF ALEXANDERS MILL...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE YOUNG HARRIS...HIAWASSEE AND CHATUGE LAKE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 PM EDT TUE MAY 2 2006 GAZ004>006-030400- 1056 PM EDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN FANNIN...WHITFIELD AND MURRAY COUNTIES UNTIL MIDNIGHT EDT... AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE TENNESSEE AND NORTH GEORGIA BORDER...FROM NEAR COHUTTA TO JUST NORTHWEST OF MCCAYSVILLE. THESE STORMS ARE MOVING SOUTHEAST AT 35 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS NEAR ONE INCH ARE LIKELY WITH THE STRONGER STORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES...AND PONDING OF WATER ON ROADWAYS IS LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1134 PM EDT TUE MAY 2 2006 GAZ003-030415- 1134 PM EDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CATOOSA COUNTY UNTIL 1215 AM EDT... AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE TENNESSEE BORDER FROM 7 MILES NORTHEAST OF KEITH TO BOYNTON...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CATOOSA COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INDIAN SPRINGS AND RINGGOLD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1152 PM EDT TUE MAY 2 2006 GAZ007-030430- 1152 PM EDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND WIND GUSTS TO 40 MPH IN GILMER COUNTY UNTIL 1230 AM EDT... AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF CHERRY LOG...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHERN GILMER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHERRY LOG AND ELLIJAY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1203 AM EDT WED MAY 3 2006 GAZ005-030445- 1203 AM EDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH HAIL AND HEAVY RAIN IN MURRAY COUNTY UNTIL 1245 AM EDT... AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SUMAC TO 7 MILES NORTHEAST OF FORT MOUNTAIN STATE PARK...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 INCH HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS MURRAY COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CRANDALL...ETON AND CHATSWORTH. HEAVY DOWNPOURS MAY CAUSE SOME STREET FLOODING. MOTORISTS ARE URGED TO SLOW DOWN TO AVOID HYDROPLANING.
The Northeast Alabama radar (KHTX), 147 km away, was scanning. The volume nearest the first event began at 04:15 UTC.
1 hail. Local standard time, as filed.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512754.